MAUDE Adverse Event Report: MEDICON E.G. TI MINI PLATE 4 HOLES SHORT INT SECT 8MM P/2; BONE PLATE

MEDICON E.G. TI MINI PLATE 4 HOLES SHORT INT SECT 8MM P/2; BONE PLATE
Catalog Number 68.74.14
Medical Device Problem Codes Fracture (1260); Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Failure of Implant (1924); Unspecified Infection (1930)
Date of Event 08/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient x-rays were analyzed independently by two surgeons specialized in oral and maxillofacial surgery employed at different hospitals in (b)(6).Both state that considering the type of fracture and particularly the area of the mandible where it occurred, which is subject to the highest masticatory forces and movement, it would have been preferable to choose a more stable plate provided with a central bar rather than the ones used, which bend easily due to the small spaces between the holes and their reduced thickness of only 1 mm.The fractured plates initially chosen by the user would be more appropriate for the upper midface area that is hardly subject to any forces.A review of complaint history for this device for the last 13 years yielded no results; i.E., no complaints were received during this time period.Investigations are in progress.Should additional information become available, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2017 - two bone plates implanted in fractured mandible.On (b)(6) 2017 - control x-ray, bone plates intact.On (b)(6) 2017 - panoramic radiograph reveals fracture of the upper bone plate (plate #1, current mdr report).Patient experiencing pain.On (b)(6) 2017 - fracture of bone plate #2 is detected.On (b)(6) 2018 - both plates explanted.No alveolar fistula, no infection, no pathologic mobility.Consolidation fine.On (b)(6) 2018 - new, thicker 2-mm bone plates implanted.Signs of infection during follow-up.New plates intact.Standard postoperative protocol followed.

Brand Name
TI MINI PLATE 4 HOLES SHORT INT SECT 8MM P/2
Common Device Name
BONE PLATE
Manufacturer (Section D)
MEDICON E.G.
gaensaecker 15
tuttlingen, 78532
GM  78532
MDR Report Key8217500
Report Number8010099-2019-00001
Device Sequence Number334671
Product Code JEY
UDI-Device Identifier04046826318963
UDI-Public4046826318963
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K951690
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number68.74.14
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2018
Initial Report FDA Received Date01/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR